MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-221C-0427
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus for evaluation due to the single use device being discarded by the customer.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported malfunction.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause could not be determined.The exact cause of the "needle wouldn't go deep enough" could not be conclusively identified, because the device was not returned for evaluation and there were no abnormalities on the device in the device history record.Although the root cause cannot be conclusively identified, based on the investigation result in the past, a likely mechanism causing the reported phenomenon might be the following: probable cause of the failure: the stylet was withdrawn from the needle section before the needle section was inserted into the sheath section.The needle section was inserted into the sheath section with the stylet was being withdrawn from the needle section.The tube of the needle section bent due to a force when the needle section was inserted into the sheath section.The tube was bent.Therefore, a fluid could not inject.The instruction manual contains the following descriptions, and it warns against this event.(rk1157 rev.04).Before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument.Use a spare instead.Do not withdraw the stylet before locking the sheath section and the needle section together by positioning the slider at the 1st click stop position.Otherwise the tube could buckle when the needle section is inserted into the sheath section.Operate the slider slowly.Otherwise, the tube could buckle.Be sure to use a fluid intended for patient use when inspecting injection.If other fluids are used, the fluids may remain in the instrument.This could pose an infection control risk or cause tissue irritation.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Do not push in the slider abruptly.The needle may extend abruptly.This could cause patient injury, such as perforations, hemorrhages or mucous membrane damage.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus, that they had an out of box failure with the single use injector endoscopic injection needle where the users tried to inject the needle and it would not go deep enough into the target tissue.The issue was found during a therapeutic bladder botox procedure and the procedure was completed with a similar device.There was a delay in the procedure; the procedure was performed with local anesthesia and there was no harm to the patient or user associated with this event.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17148376
Report Number9614641-2023-00860
Device Sequence Number17537377
Product Code FBK
UDI-Device Identifier04953170414978
UDI-Public04953170414978
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-221C-0427
Device Lot Number33K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE CYSTOSCOPE
Patient SexUnknown